Aa
A
A
A
Close
HIV - Prevention Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Is prostatitis a symptom of HIV?

Hello Dr.

I am a 32 Male, i have been having Unprotected sex with co-worker. She has a child and had an ovary cyst remove, a couple of months ago,which I think they run all sort of test prior surgery. She said she has only been with me and no one else after her divorce and also goes to the doctor for regular check ups. I have been having this relation with her for the past 1 year. In the last couple of months I have developed a pain in my lower back/ hip, pelvic region, urinating urge and dull pain in testicles.I went to my doctor and he test me introducing with a glove and touch my prostate and it hurt. He told me I had prostatitis, because oral sex and regular sex and sometimes bacteria goes into the urethra and prescribe me 3 weeks of Bactrim 800 mg. I am in my second week and still feel the full pain in pelvic region, but urge and pain while urinating is better.

4 questions:
1- Is prostatitis a symptom of HIV?
2- Is a white tongue be cause by the infection in prostate?
3- Can prostatitis make me infertile, I want kids.
4- Is masterbating bad or good while in this condition?
6 Responses
239123 tn?1267647614
MEDICAL PROFESSIONAL
Welcome back to the forum.

Replying first to the question posed in the title, before I read anything else: No.  Prostatitis does not suggest HIV.

Now I have read the rest.  You describe a partner who is exceedingly unlikely to have HIV.  You're a little young for prostatitis, which is more common in older men, but your symptoms are typical.  However, most prostatitis is not due to any known infection, and contrary to what your doctor said, is not due to any STD. Although antibiotics like Bactrim often are tried, in most cases they make little difference in symptoms -- especially in younger men, who are especially unlikely to have bacterial prostatitis.  You might ask your doctor about referral to a urologist, if he isn't one himself.

To your specific questions:

1) Answered above; this has nothing to do with HIV.

2) White tongue has many causes, from minor viral infections to changes in diet and nutrition.  But I doubt prostatitis can cause it.

3) Most prostatitis carries no ongoing important health effects.  It is not likely to affect your fertility.  However, this is something for you to discuss with your doctor.

4) Many urologists believe that regular sexual release is likely to benefit prostatitis.  I see no problem with masturbating, or (even better) continuing sex with your partner.  You have nothing that will harm her.

I would recommend you read up about the chronic pelvic pain syndrome (CPPS) -- which sort of overlaps with non-infectious prostatitis.  Google CPPS (spell it out) and start your reading with the excellent Wikipedia article, which will be near the top of the google hit list.

Best wishes--  HHH, MD
239123 tn?1267647614
MEDICAL PROFESSIONAL
Antibiotic treatment is also a common cause of white coated tongue.
Avatar universal
Dear Dr.,
Thank you very much for the reply. I went to the urologist and he sent for a test on my urine for STDs, I am really scare because he mention Chlamedia and may be a cause for the prostatitis. I discontinued the Bactrim after a week due to alergy end was giving Cipro 500mg. Is Cipro effective for Chlamedia on a 14 Days twice a day dose?
239123 tn?1267647614
MEDICAL PROFESSIONAL
Your urologist is mistaken, or you misunderstood.  Chlamydia rarely if ever causes prostatitis.  Cipro is commonly given for prostatitis, but is not ideal against chlamydia.  Don't get your hopes up that ANY antibiotic will have any benefit; see my original reply.
Avatar universal
Hello Dr.,
The test for Chlamydia and Gonorrhea came back negative. I went to do a CT scan order by my doctor/Urologist. I continue to have sharp pain in my groing, lower back, penis and pelvic region and this white tongue with little red dots have me terrify. I don't know why I keep thinking I may be infected with HIV. I also continue to take the Cipro 500MG. for a few more days left. I want to thank you for the support.
239123 tn?1267647614
MEDICAL PROFESSIONAL
I also "don't know why [you] keep thinking [you] may be infected with HIV."  Based on all the information you have provided, there is no rational basis for it.

But thanks for the thanks.  Take care.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
These tips can help HIV-positive women live a long, healthy life.
Despite the drop in new infections, black women are still at a high risk for HIV, the virus that causes Aids.
What are your HIV treatment options, and how do you choose the right one? Our panel of experts weighs in.
Learn the truth behind 14 common misconceptions about HIV.
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.
A breakthrough study discovers how to reduce risk of HIV transmission by 95 percent.